Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 23, NWS Wichita, KS

May 27, 2016Cowley County, Kansas

NWS Wichita, KS issued this river flood warning at May 27, 2016, 8:31 PM CDT for Cowley County, Kansas. It took effect at May 28, 2016, 8:20 AM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 8:31 PM CDT (01:31 UTC)
In effect from
May 28, 2016, 8:20 AM CDT
Expired
May 30, 2016, 8:12 PM CDT
In force
60 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Cowley County, KS

The radar

The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Arkansas City (ARCK1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

848 
WGUS43 KICT 280131
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT FRI MAY 27 2016

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-281531-
/O.NEW.KICT.FL.W.0022.160528T1703Z-160529T1800Z/
/OXFK1.1.ER.160528T1703Z.160529T0000Z.160529T0600Z.NO/
831 PM CDT FRI MAY 27 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Oxford.
* From Saturday afternoon until Sunday afternoon.
* At  7:45 PM Friday the stage was 13.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 17.4 feet by Saturday evening. The river 
  will fall below flood stage by early Sunday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Oxford             17.0  13.0  Fri 08 PM   17.4  15.4  13.6
    
&&
    
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-281531-
/O.NEW.KICT.FL.W.0023.160528T1724Z-160531T0112Z/
/ARCK1.1.ER.160528T1724Z.160529T0600Z.160530T1312Z.NO/
831 PM CDT FRI MAY 27 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Arkansas City.
* From Saturday afternoon until Monday evening.
* At  8:00 PM Friday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 13.5 feet by early Sunday morning. The 
  river will fall below flood stage by Monday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Arkansas City      11.0   9.4  Fri 08 PM   12.5  12.3  10.1
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
8 follow-up statements
129 
WGUS83 KICT 280727
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
227 AM CDT SAT MAY 28 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-282127-
/O.EXT.KICT.FL.W.0022.160528T1617Z-160529T2136Z/
/OXFK1.1.ER.160528T1617Z.160529T0000Z.160529T0936Z.NO/
227 AM CDT SAT MAY 28 2016

The Flood Warning continues for
  The Arkansas River At Oxford.
* From this morning until Sunday afternoon.
* At 2:05 AM Saturday the stage was 15.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 17.7 feet by this evening. The river will fall 
  below flood stage by early Sunday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Oxford          17.0  15.3  Sat 02 AM   16.8   14.5   12.8
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-282127-
/O.EXT.KICT.FL.W.0023.160528T1630Z-160531T0200Z/
/ARCK1.1.ER.160528T1630Z.160529T0600Z.160530T1400Z.NO/
227 AM CDT SAT MAY 28 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From this morning until Monday evening.
* At 2:00 AM Saturday the stage was 9.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 13.5 feet by early Sunday morning. The river will 
  fall below flood stage by late Monday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Arkansas City   11.0   9.5  Sat 02 AM   13.4   11.2    9.2
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

KED
155 
WGUS83 KICT 281320
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
820 AM CDT SAT MAY 28 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-290320-
/O.EXT.KICT.FL.W.0022.160528T2100Z-160529T1930Z/
/OXFK1.1.ER.160528T2100Z.160529T0000Z.160529T0730Z.NO/
820 AM CDT SAT MAY 28 2016

The Flood Warning continues for
  The Arkansas River At Oxford.
* From this afternoon until Sunday afternoon.
* At  8:05 AM Saturday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 17.2 feet by this evening. The river will 
  fall below flood stage by early Sunday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Oxford          17.0  15.7  Sat 08 AM   16.7   14.8   13.2
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-290320-
/O.EXT.KICT.FL.W.0023.160528T1320Z-160531T0500Z/
/ARCK1.1.ER.160528T1320Z.160529T1200Z.160530T1700Z.NO/
820 AM CDT SAT MAY 28 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From this morning until late Monday night.
* At  8:00 AM Saturday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 13.6 feet by Sunday morning. The river will fall below
  flood stage by Monday early afternoon.
* Impact...At 14.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Arkansas City   11.0  10.9  Sat 08 AM   13.6   11.5    9.6
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
660 
WGUS83 KICT 281859
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
159 PM CDT SAT MAY 28 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-290859-
/O.EXT.KICT.FL.W.0022.160529T0000Z-160529T1800Z/
/OXFK1.1.ER.160529T0000Z.160529T0000Z.160529T0600Z.NO/
159 PM CDT SAT MAY 28 2016

The Flood Warning continues for
  The Arkansas River At Oxford.
* From this evening until Sunday afternoon.
* At  1:45 PM Saturday the stage was 16.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Oxford          17.0  16.2  Sat 02 PM   16.7   14.8   12.8
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-290859-
/O.EXT.KICT.FL.W.0023.000000T0000Z-160531T0700Z/
/ARCK1.1.ER.160528T1308Z.160529T1200Z.160530T1900Z.NO/
159 PM CDT SAT MAY 28 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until late Monday night.
* At  1:00 PM Saturday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.5 feet by 
  Sunday morning. The river will fall below flood stage Monday early 
  afternoon.
* Impact...At 14.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Arkansas City   11.0  11.9  Sat 01 PM   13.5   11.8    9.4
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
641 
WGUS83 KICT 290201
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
901 PM CDT SAT MAY 28 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Arkansas River At Oxford affecting Sumner County.
 
...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-290231-
/O.CAN.KICT.FL.W.0022.000000T0000Z-160529T1800Z/
/OXFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 PM CDT SAT MAY 28 2016

The Flood Warning is cancelled for
  The Arkansas River At Oxford.
* At  8:50 PM Saturday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.6 feet. The 
  river will fall to 14.3 feet by Monday morning.


&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Oxford             17.0  16.6  Sat   9 PM   15.2  13.3  12.0
    
&&
    
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-291601-
/O.EXT.KICT.FL.W.0023.000000T0000Z-160531T0112Z/
/ARCK1.1.ER.160528T1308Z.160529T1200Z.160530T1312Z.NO/
901 PM CDT SAT MAY 28 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until Monday evening.
* At  8:00 PM Saturday the stage was 12.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.0 feet by 
  Sunday morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Arkansas City      11.0  12.5  Sat   8 PM   12.2  10.0   8.3
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

Metzger
159 
WGUS83 KICT 291317
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
817 AM CDT SUN MAY 29 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-300317-
/O.EXT.KICT.FL.W.0023.000000T0000Z-160530T2125Z/
/ARCK1.1.ER.160528T1308Z.160529T1015Z.160530T0925Z.NO/
817 AM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until Monday afternoon.
* At  8:00 AM Sunday the stage was 12.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Arkansas City   11.0  12.9  Sun 08 AM   10.7    9.4    8.6
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
436 
WGUS83 KICT 291909
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
209 PM CDT SUN MAY 29 2016

...The flood warning continues for the following river in Kansas...

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-300909-
/O.CON.KICT.FL.W.0023.000000T0000Z-160530T2125Z/
/ARCK1.1.ER.160528T1308Z.160529T1015Z.160530T0925Z.NO/
209 PM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until Monday afternoon.
* At 2:00 PM Sunday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Arkansas City   11.0  12.6  Sun 01 PM   10.7    9.4    8.4
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
176 
WGUS83 KICT 300130
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
830 PM CDT SUN MAY 29 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-301530-
/O.EXT.KICT.FL.W.0023.000000T0000Z-160530T1942Z/
/ARCK1.1.ER.160528T1308Z.160529T1015Z.160530T0742Z.NO/
830 PM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until Monday afternoon.
* At  8:00 PM Sunday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Arkansas City      11.0  11.7  Sun  8 PM    9.6   8.8   7.8
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

Lawson
131 
WGUS83 KICT 300915
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
415 AM CDT MON MAY 30 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-300945-
/O.CAN.KICT.FL.W.0023.000000T0000Z-160530T1942Z/
/ARCK1.1.ER.160528T1308Z.160529T1015Z.160530T0702Z.NO/
415 AM CDT MON MAY 30 2016

The Flood Warning is cancelled for
  The Arkansas River At Arkansas City.
* At  4:00 AM Monday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at  2:02 AM Monday.
* Forecast...The river will continue to fall to 9.2 feet by Tuesday 
  morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Arkansas City   11.0  10.8  Mon 04 AM    9.2    8.3    7.4
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 27, 6:29 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 27, 6:29 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
629 PM CDT FRI MAY 27 2016

.SYNOPSIS...
Issued at 248 PM CDT Fri May 27 2016

Thunderstorms have developed along the dry line this afternoon
across south central and central Kansas as upper-level energy
continues to lift out across the central Plains. With an unstable
atmosphere in place and decent shear, ongoing thunderstorm
activity has become strong to severe.

&&

.SHORT TERM...(This evening through Monday night)
Issued at 248 PM CDT Fri May 27 2016

The main forecast concerns are severe thunderstorms this evening,
additional chances for thunderstorm activity through the
beginning of the work week, a few storms could be strong to
severe, and the potential to see additional rainfall over already
saturated grounds. The flash flood watch will remain in effect
through Saturday morning given the potential for additional
flooding and/or worsening of ongoing flooding.

As upper-level energy continues to eject out across the central
Plains, expect thunderstorm activity to increase in coverage this
evening. With good instability and decent shear in place, severe
thunderstorms will be capable of producing large hail and
damaging winds; however, a few tornadoes cannot be ruled out.
Tonight as surface low pressure slowly moves eastward across
central Kansas, expect thunderstorms activity to slowly move
eastward as well. Into the late evening/overnight hours, with
lingering instability up to 1000-1500 J/kg and 30-40 kt of bulk
shear, severe storms will still be possible. After midnight into
early Saturday morning, thunderstorm activity will begin to
diminish from west to east across the area as large scale lift and
moisture transport will lift into Missouri. With surface low
pressure lifting northeast of the region, the dry line boundary
will become more diffuse and stall out across far southeast Kansas
on Saturday. With ample low-level moisture still in place ahead of
the surface boundary, expect at least moderate instability to
develop across southeast Kansas. Convergence is not outstanding
along this boundary during the late afternoon/early evening;
however, with moisture streaming back northward have included at
least slight chance mentions for thunderstorms across far
southeast Kansas Saturday night. With shear being on the weak end
of the spectrum across southeast Kansas, chances for severe
weather look more favorable south of the border in northern
Oklahoma.

Sunday and Monday chances for thunderstorms will return to much of
the area as multiple rounds of moisture return northward. Although
the shear does not look too impressive, albeit better on Monday
than Sunday, given the unstable, buoyant air mass that will be
overhead at least a few strong storms may be possible during the
end of the weekend/early work week.

.LONG TERM...(Tuesday through Friday)
Issued at 248 PM CDT Fri May 27 2016

With increasing cloud cover over the region, temperatures look to
remain below normal through the work week. Chance for thunderstorms
will linger across much of the area as well. Models are fairly
consistent with cold front dropping south across the region during
the middle of the work week. Right now, there is some uncertainty
in regards to the actual timing of this frontal passage, with the
ECMWF being a bit more progressive than the GFS.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 622 PM CDT Fri May 27 2016

Main Aviation Hazards: Thunderstorm and stratus potential tonight.

Quasi-linear north-south oriented thunderstorm complex over
south-central Kansas early this evening, is expected to shift
slowly eastward across the Flint Hills and Southeastern Kansas
this evening, in response to best moisture transport/upper
divergence signal shifting east. Other widely scattered
thunderstorms over west-central through north central Kansas will
persist into mid-late evening, underneath mid-level thermal trough
axis. Best chance for widespread storms will be at the CNU
terminal late this evening, with more isolated to widely separated
storms possible affecting the remaining TAF sites through at least
05Z tonight.

Portions of central/eastern Kansas could see stratus develop
overnight into early Saturday morning with light, very moist
boundary layer flow. IFR would be most likely category where
stratus develops.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    58  82  61  84 /  50  10  10  40
Hutchinson      57  81  59  84 /  50  10  10  40
Newton          57  80  60  83 /  60  20  10  40
ElDorado        59  81  61  84 /  70  20  10  40
Winfield-KWLD   60  83  63  85 /  60  10  10  40
Russell         56  79  57  82 /  50  20  10  40
Great Bend      55  80  58  82 /  40  10  10  40
Salina          57  80  59  84 /  60  20  10  40
McPherson       56  80  59  84 /  50  20  10  40
Coffeyville     64  83  63  85 /  60  20  20  40
Chanute         63  82  62  84 /  60  30  20  40
Iola            63  82  62  84 /  60  30  20  30
Parsons-KPPF    63  82  62  85 /  60  30  20  40

&&

.ICT Watches/Warnings/Advisories...
Flash Flood Watch through Saturday morning for KSZ032-033-
047>053-067>070-082-083-091>093.

&&

SYNOPSIS...JMR
SHORT TERM...JMR
LONG TERM...JMR
AVIATION...JMC
Hazardous weather outlook, May 27, 3:25 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT FRI MAY 27 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
325 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE MAIN THREATS
WILL BE DAMAGING WIND GUSTS AND LARGE HAIL UP TO THE SIZE OF GOLF
BALLS...WITH LOCALLY HEAVY RAINFALL RATES AND FLOODING ALSO
POSSIBLE. A FEW TORNADOES CANNOT BE RULED OUT.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA
THROUGH TONIGHT. SEE LATEST FLOOD WATCHES AND WARNINGS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS
SOUTHEAST KANSAS EARLY ON SATURDAY AND AGAIN SATURDAY NIGHT. THE
STRONGEST STORMS MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS.
THE POTENTIAL FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL
ARRIVE ON SUNDAY WITH CHANCES CONTINUING THROUGH THE WORK WEEK.
STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR REPORTS OF SEVERE
WEATHER AND FLOODING THROUGH THE AFTERNOON AND EVENING
HOURS...ESPECIALLY ALONG AND WEST OF I-135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 27, 7:41 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CDT FRI MAY 27 2016

KSZ094-098-280130-
CHAUTAUQUA KS-ELK KS-
741 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  CENTRAL ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 830 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES NORTHEAST
  OF DEXTER...OR 10 MILES NORTHWEST OF CEDAR VALE...MOVING NORTHEAST
  AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...HOWARD...CEDAR VALE...MOLINE...GRENOLA...CHAUTAUQUA AND ELK
  FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3701 9651 3754 9651 3755 9612 3701 9610
TIME...MOT...LOC 0039Z 232DEG 22KT 3723 9659

METZGER
Local storm report, May 27, 7:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             7 SSE GORHAM            38.79N 98.97W
05/27/2016  M1.25 INCH       RUSSELL            KS   BROADCAST MEDIA

            REPORT FROM PUBLIC RELAYED VIA KWCH ON TWITTER.

&&

JMR
Special weather statement, May 27, 8:07 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT FRI MAY 27 2016

KSZ047-280145-
BARTON KS-
807 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 806 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  7 MILES SOUTH OF GREAT BEND...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND AND GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3826 9867 3827 9898 3848 9897 3844 9861
TIME...MOT...LOC 0106Z 190DEG 28KT 3826 9884

METZGER
Local storm report, May 27, 8:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             5 SW RUSSELL            38.84N 98.92W
05/27/2016  M0.75 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

JMR
Special weather statement, May 27, 8:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI MAY 27 2016

KSZ071-095-280200-
WOODSON KS-WILSON KS-
821 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 900 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER TORONTO...OR
  11 MILES SOUTHWEST OF YATES CENTER...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...TORONTO...BUFFALO...NEOSHO FALLS...COYVILLE...CROSS
  TIMBERS STATE PARK...BATESVILLE...TORONTO LAKE AND ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3771 9565 3763 9596 3804 9596 3804 9553
TIME...MOT...LOC 0120Z 226DEG 32KT 3778 9592

METZGER
Local storm report, May 27, 8:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             8 S GORHAM              38.76N 99.02W
05/27/2016  E0.88 INCH       RUSSELL            KS   BROADCAST MEDIA

            COURTESY KWCH

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:08 PM CDTSpecial Weather StatementICTCowley52 min
May 27, 7:18 PM CDTSpecial Weather StatementICTRussell57 min
May 27, 7:36 PM CDTSevere Thunderstorm WarningICTRussell39 min
May 27, 7:39 PM CDTAreal Flood WarningICTButler, Cowley18 hr
May 27, 7:41 PM CDTSpecial Weather StatementICTChautauqua, Elk49 min
May 27, 8:07 PM CDTSpecial Weather StatementICTBarton38 min
May 27, 8:10 PM CDTSevere Thunderstorm WarningICTRussell65 min
May 27, 8:20 PM CDTRiver Flood WarningICTButler, Cowley61 hr
May 27, 8:21 PM CDTSpecial Weather StatementICTWoodson39 min
May 27, 8:31 PM CDTRiver Flood WarningICTSumner40 hr
May 27, 8:40 PM CDTSpecial Weather StatementICTBarton50 min
May 27, 8:44 PM CDTSpecial Weather StatementICTChautauqua, Cowley46 min
May 27, 9:03 PM CDTSpecial Weather StatementICTRussell42 min
May 27, 9:31 PM CDTSpecial Weather StatementICTMontgomery29 min
May 28, 9:05 AM CDTAreal Flood WarningICTMarion33 hr

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.